What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 21, 7:24 PM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Sep 21, 7:24 PM EST, 2 hours 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Pittsburgh PA
824 PM EDT Wed Sep 21 2022
.SYNOPSIS...
Showers and storms are likely overnight along and ahead of an
advancing cold front. Lingering showers on Thursday will give
rise to a cool but dry end of week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Moisture and instability both remain present owing to a lack of
aftn thunderstorms through much of the region. Storms are
beginning to develop in the area of Columbus as synoptic forcing
acts on an unstable and moist warm sector sprawled across
central and ern OH.
As this forcing for ascent spreads ewd across the Upper OH
Valley, convective coverage may increase overnight in two
waves: first as a cluster of storms in the 0100-0600 UTC
timeframe, and second late tonight as less-intense showers and
storms as the cold front currently crossing MI advances sewd.
Despite the atypical timeframe of these convective storms and
the shallow stable sfc layer, a non-zero threat for severe
weather still exists, especially from this first round of
storms, since the sfc inversion initially remains shallow and
the airmass is relatively unmarred by afternoon storms.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
The entire region on Thu will be embedded in post-frontal nwly
flow. The thermal contrast between warm Lake Erie and cool land
airmass will support stratocu and showers across nern OH and
nwrn PA. Radiational cooling will be optimized Thu night as wind
slackens and sky clears, leading to overnight minima some 10F
below seasonal normal, and into the 30s in the ridges.
Friday will be defined by clear and cool conditions amid high
pressure. Temperature will again remain around 10 degrees below
average with renewed possibility of temps in the 30s Fri night
at higher elevations.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
There is moderate confidence in the maintenance of a cool
pattern through the weekend and early next week as Fiona is
absorbed into an ern-CONUS trough along ern Canada. This
persistent ern trough may bring shower chances late in the weekend
and early next week in the proximity of a passing surface low.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
CAPE remains considerable in the 00Z PIT RAOB, and storms are
beginning to blossom west of ZZV as jet dynamics enhance ascent
overnight. Broader coverage of tstms is expected across the
Upper OH Valley in the 01-06Z period, after which an advancing
cold front will lead to convective overturning and widespread
showers and storms for a brief period in the 08-12Z period.
In the wake of the cold front, gusty nwly wind is anticipated
during the day Thu, with potential for lake-enhanced showers
through mid-day before high pressure dominates. MVFR conditions
are anticipated post-dawn Thu amid a cold-air advection regime.
.Outlook...
High pressure and VFR conditions can be expected much of the
weekend. The potential for restrictions returns with a cold
front on Sun.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.
&&
Kramar
Hazardous weather outlook, Sep 21, 3:18 PM EST, 6 hours 51 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Pittsburgh PA
418 PM EDT Wed Sep 21 2022
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-222030-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-
418 PM EDT Wed Sep 21 2022
This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.
.DAY ONE...Tonight.
Scattered severe storms are possible late this afternoon and
overnight. The strongest storms will be capable of damaging wind
gusts, large hail and tornadoes.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
WVZ012-021-509>514-222030-
Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
418 PM EDT Wed Sep 21 2022
This Hazardous Weather Outlook is for northern West Virginia.
.DAY ONE...Tonight.
Strong storms are possible overnight tonight, and could produce heavy
rain and gusty wind.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
Kramar
In the hours before
Special weather statement, Sep 21, 7:28 PM EST, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
828 PM EDT Wed Sep 21 2022
OHZ048-057-220100-
Coshocton OH-Muskingum OH-
828 PM EDT Wed Sep 21 2022
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COSHOCTON AND
NORTHWESTERN MUSKINGUM COUNTIES THROUGH 900 PM EDT...
At 827 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hanover, or 8 miles northeast of Newark, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Zanesville, North Zanesville, Dresden, Frazeysburg, Drake,
Cooperdale, and Dillon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4023 8218 4024 8218 4024 8220 4025 8220
4026 8196 3999 8198 4003 8219
TIME...MOT...LOC 0027Z 273DEG 20KT 4015 8231
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
KramarSpecial weather statement, Sep 21, 8:26 PM EST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
926 PM EDT Wed Sep 21 2022
OHZ048-057-220200-
Coshocton OH-Muskingum OH-
926 PM EDT Wed Sep 21 2022
...A CLUSTER OF STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN
COSHOCTON AND NORTHWESTERN MUSKINGUM COUNTIES THROUGH 1000 PM EDT...
At 924 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Frazeysburg, or 12 miles northeast of Newark,
moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Zanesville, North Zanesville, Dresden, Frazeysburg, Warsaw, Pleasant
Grove, Nellie, Drake, New Guilford, Cooperdale, and Dillon State
Park.
This includes Interstate 70 in Ohio between mile markers 156 and 159.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4023 8218 4024 8220 4033 8219 4036 8194
3994 8192 3997 8220
TIME...MOT...LOC 0124Z 272DEG 24KT 4015 8221
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KramarSpecial weather statement, Sep 21, 8:45 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
945 PM EDT Wed Sep 21 2022
OHZ039-049-058-059-220215-
Guernsey OH-Tuscarawas OH-Harrison OH-Belmont OH-
945 PM EDT Wed Sep 21 2022
...A CLUSTER OF STRONG THUNDERSTORMS WILL IMPACT HARRISON...NORTHERN
GUERNSEY... NORTHWESTERN BELMONT AND SOUTHEASTERN TUSCARAWAS
COUNTIES THROUGH 1015 PM EDT...
At 944 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles southwest of Freeport, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cambridge, Uhrichsville, St. Clairsville, Barnesville, Cadiz,
Freeport, Newcomerstown, Dennison, Byesville, Gnadenhutten, Bethesda,
and Antrim.
This includes the following highways...
Interstate 70 in Ohio between mile markers 179 and 216.
Interstate 77 in Ohio between mile markers 42 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3997 8156 4008 8164 4037 8154 4042 8094
4001 8090
TIME...MOT...LOC 0144Z 265DEG 30KT 4015 8139
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KramarSpecial weather statement, Sep 21, 9:10 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1010 PM EDT Wed Sep 21 2022
OHZ057-058-068-069-220300-
Guernsey OH-Monroe OH-Noble OH-Muskingum OH-
1010 PM EDT Wed Sep 21 2022
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL GUERNSEY...NORTHWESTERN
MONROE...EASTERN MUSKINGUM AND NORTHERN NOBLE COUNTIES THROUGH 1100
PM EDT...
At 1009 PM EDT, Doppler radar was tracking a strong thunderstorm near
Zanesville, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Zanesville, Cambridge, New Concord, Byesville, North Zanesville,
Philo, Pleasant Grove, Senecaville, Pleasant City, Cumberland, Lore
City, and Old Washington.
This includes the following highways...
Interstate 70 in Ohio between mile markers 155 and 194.
Interstate 77 in Ohio between mile markers 30 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3985 8202 4010 8197 4008 8131 3976 8130
TIME...MOT...LOC 0209Z 274DEG 31KT 3994 8192
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
07Local storm report, Sep 21, 9:21 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1021 PM EDT WED SEP 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG TYNER 40.11N 81.57W
09/21/2022 GUERNSEY OH TRAINED SPOTTER
LARGE LIMB AND POWER LINE DOWN
&&
EVENT NUMBER PBZ2202750
07Special weather statement, Sep 21, 10:00 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1100 PM EDT Wed Sep 21 2022
OHZ059-068-069-WVZ004-012-220330-
Monroe OH-Noble OH-Belmont OH-Marshall WV-Wetzel WV-
1100 PM EDT Wed Sep 21 2022
...A STRONG THUNDERSTORM WILL IMPACT MONROE...SOUTHWESTERN BELMONT...
EASTERN NOBLE...WESTERN WETZEL AND MARSHALL COUNTIES THROUGH 1130 PM
EDT...
At 1100 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Woodsfield, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Woodsfield, Sardis, Beallsville, Clarington, Summerfield, Lewisville,
Jerusalem, Wilson, Cameron, Antioch, Stafford, and Graysville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3993 8133 3983 8083 3960 8092 3961 8095
3958 8098 3968 8143
TIME...MOT...LOC 0300Z 286DEG 26KT 3980 8127
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
07